.

A multivariable stochastic tracking controller for robot manipulators without joint velocities

LAUR Repository

Show simple item record

dc.contributor.author Saab, Samer S.
dc.contributor.author Ghanem, Paul
dc.date.accessioned 2019-07-23T10:38:52Z
dc.date.available 2019-07-23T10:38:52Z
dc.date.copyright 2018 en_US
dc.identifier.issn 0018-9286 en_US
dc.identifier.uri http://hdl.handle.net/10725/11126
dc.description.abstract The objective of this paper is to design a discrete-time multivariable controller for a class of robot manipulators without using joint velocities while possessing tracking ability and yielding smooth torque signals. The structure of the control law is a proportional derivative (PD) controller plus gravity compensation with some plausible partial compensation of the friction and Coriolis/centripetal forces. However, we show that the controller requires the derivative part of the controller for stability, that is, joint velocities are needed. In order to resolve this dilemma, we develop a suboptimal stochastic controller, which assumes noisy measurement of joint positions and velocities. The optimality is in the sense that the time-varying PD controller gains aim at per-discrete-time instant minimization of the mean-square state error. Stability analyses of the proposed controller are provided. While implementing the controller we use fictitious measurement of the joint velocities, which depend on the current measured positions. In order to overcome the discrepancy resulting from such inaccurate measurements, we associate large measurement error covariance corresponding to joint velocities. It is shown that tracking errors can be made arbitrary small in probability while adopting sufficiently large sample rate. We demonstrate the effectiveness of our proposed approach numerically and experimentally on a seven-degree-of-freedom robot manipulator. en_US
dc.language.iso en en_US
dc.title A multivariable stochastic tracking controller for robot manipulators without joint velocities en_US
dc.type Article en_US
dc.description.version Published en_US
dc.author.school SOE en_US
dc.author.idnumber 199690250 en_US
dc.author.department Electrical And Computer Engineering en_US
dc.description.embargo N/A en_US
dc.relation.journal IEEE Transactions on Automatic Control en_US
dc.journal.volume 63 en_US
dc.journal.issue 8 en_US
dc.article.pages 2481-2495 en_US
dc.keywords Multivariable control en_US
dc.keywords Proportional derivative (PD) control en_US
dc.keywords Robot manipulator en_US
dc.keywords Stochastic control en_US
dc.identifier.doi http://dx.doi.org/10.1109/TAC.2017.2771154 en_US
dc.identifier.ctation Saab, S. S., & Ghanem, P. (2018). A Multivariable Stochastic Tracking Controller for Robot Manipulators Without Joint Velocities. IEEE Transactions on Automatic Control, 63(8), 2481-2495. en_US
dc.author.email ssaab@lau.edu.lb en_US
dc.identifier.tou http://libraries.lau.edu.lb/research/laur/terms-of-use/articles.php en_US
dc.identifier.url https://ieeexplore.ieee.org/abstract/document/8100950 en_US
dc.orcid.id https://orcid.org/0000-0003-0124-8457 en_US
dc.author.affiliation Lebanese American University en_US


Files in this item

This item appears in the following Collection(s)

Show simple item record

Search LAUR


Advanced Search

Browse

My Account